zbMATH — the first resource for mathematics

Coincidence degree and periodic solutions of Duffing equations. (English) Zbl 0931.34048
The authors consider the following Duffing equation with delay argument: \[ \ddot x(t)+ m^2\dot x+ g(x(t- \tau))= p(t), \] where \(\tau\) is a nonnegative constant, \(m\) is a positive integer, \(g(x)\) is bounded and \(p(t)\) is \(2\pi\)-periodic in \(t\). Sufficient conditions which ensure solvability of the periodic problem are given. The approach uses a combination of Brouwer degree theory with a continuation theorem based on Mawhin’s coincidence degree. The particular example with \(g(x)= \sin x\) is discussed.
Reviewer: P.Smith (Keele)

34K13 Periodic solutions to functional-differential equations
34C25 Periodic solutions to ordinary differential equations
Full Text: DOI
[1] L. Cesari, Nonlinear problems across a point of resonance for non-self-adjoint system, Nonlinear Analysis (A Collection of papers in honor of Erich H. Rothe), L. Cesari et al. (Eds.), Academic Press, New York, 1978, pp. 43-67.
[2] Deimling, K., Nonlinear functional analysis, (1985), Springer New York · Zbl 0559.47040
[3] Ding, W.Y., Fixed points-of twist mappings and periodic solutions of ordinary differential equations, Acta. math. sinica, 25, 227-235, (1981) · Zbl 0501.34037
[4] Ding, T.R., Nonlinear oscillations at a point of resonance, Sci. sinica (Chinese), series A, 1, 1-13, (1982)
[5] Ding, T.R., An infinite class of periodic solutions of periodically perturbed Duffing equation at resonance, Proc. amer. math. soc., 86, 47-54, (1982) · Zbl 0511.34031
[6] Ding, T.R.; Iannacci, R.; Zanolin, F., On periodic solutions of sublinear Duffing equations, J. math. anal. appl., 158, 316-332, (1991) · Zbl 0727.34030
[7] Ding, T.R.; Zanolin, F., Time-maps for solvability of periodically perturbed nonlinear Duffing equations, Nonlinear analysis (TMA), 17, 7, 635-653, (1991) · Zbl 0777.34030
[8] R.E. Gaines, Mawhin, Coincidence Degree and Nonlinear Differential Equations, Lecture Notes in Math. N. 568, Springer, Berlin, 1977.
[9] J.K. Hale, Ordinary Differential Equations, Wiley-Interscience New York, 1969. · Zbl 0186.40901
[10] Huang, X.K., 2π-periodic solutions of conservative systems with a deviating argument, J. sys. sci. and math. scis. (Chinese), 9, 4, 298-308, (1989) · Zbl 0718.34099
[11] Huang, X.K.; Xiang, Z.G., 2π-periodic solutions of Duffing equations with a deviating argument, Chinese sci. bull. (Chinese), 39, 3, 201-203, (1994)
[12] R. Iannacci, M.N. Nkashama, On periodic solutions of forced second order differential equations with a deviating argument, Lecture Notes in Math. 1151, Springer, Berlin, 1984, pp. 224-232. · Zbl 0568.34056
[13] D.E. Leach, On Poincaré’s perturbation theorem and a theorem of W. S. Loud, J. Differential Equations 7 (1970) 34-53. · Zbl 0186.15501
[14] Layton, W., Periodic solutions of nonlinear delay equations, J. math. anal. appl., 77, 198-204, (1980) · Zbl 0437.34057
[15] Lazer, A.C.; Leach, D.E., Bounded perturbations of forced harmonic oscillations at resonance, Ann. mat. pura. appl., 82, 49-68, (1969) · Zbl 0194.12003
[16] Mawhin, J., Equivalence theorems for nonlinear operator equations and coincidence degree theory for some mappings in locally convex topological vector spaces, J. differential equations, 12, 610-636, (1972) · Zbl 0244.47049
[17] Mawhin, J., Periodic solutions of vector retarded functional differential equations, J. math. anal. appl., 45, 588-603, (1974) · Zbl 0275.34070
[18] J. Mawhin, Topological Degree Methods in Nonlinear Boundary Value Problems, CBMS. Vol. 40, Amer. Math. Soc. Providence, RI, 1979. · Zbl 0414.34025
[19] J. Mawhin, J.R. Ward Jr, Nonuniform nonresonance conditions at the two first eigenvalues for periodic solutions of forced Lienard and Duffing equations, Rocky Mountain J. Math. 12 (4) (1982) 643-654. · Zbl 0536.34022
[20] Qian, D.B., Time-maps and Duffing equations across resonance points, Sci. sinica (Chinese), series A, 23, 5, 471-479, (1993)
[21] Reissig, R., Contractive mappings and periodically perturbed, non-conservative systems, Atti accad naz. lincei rend. cl. sci. fis. mat. natur., 58, 696-702, (1975) · Zbl 0344.34033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.